Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 12, 2014, 7:11 PM CDT for Navarro County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 7:11 PM CDT (00:11 UTC)
- Expired
- May 12, 2014, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 102 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
620
WGUS54 KFWD 130011
FFWFWD
TXC349-130215-
/O.NEW.KFWD.FF.W.0015.140513T0011Z-140513T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN NAVARRO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 915 PM CDT
* AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 15
MILES NORTHEAST OF NAVARRO TO 6 MILES SOUTHEAST OF DAWSON...MOVING
EAST AT 25 MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE
WARNED AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH
FLOODING THROUGH 915 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...EUREKA AND RICHLAND.
LAT...LON 3184 9639 3179 9651 3182 9672 3207 9690
3216 9673 3202 9605
$$1 follow-up statement
445
WGUS74 KFWD 130211
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT MON MAY 12 2014
TXC349-130219-
/O.EXP.KFWD.FF.W.0015.000000T0000Z-140513T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NAVARRO TX-
911 PM CDT MON MAY 12 2014
...THE FLASH FLOOD WARNING FOR SOUTHERN NAVARRO COUNTY EXPIRES AT 915
PM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LIGHT TO MODERATE RAIN
WILL CONTINUE FOR A FEW MORE HOURS...WHICH WILL ALLOW MINOR FLOODING
OF LOW LYING AREAS TO PERSIST THROUGH LATE THIS EVENING.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3184 9639 3179 9651 3182 9672 3207 9690
3216 9673 3202 9605
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:36 PM CDT, 35 minutes earlier.
Area forecast discussion, May 12, 6:36 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 636 PM CDT MON MAY 12 2014 .AVIATION... THE LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH SOUTHEAST WITH THE HEAVIEST ACTIVITY OUT OF THE METROPLEX AND NOW PUSHING INTO WACO. LIGHT RAIN WITH SOME STRAY LIGHTNING STRIKES WILL REMAIN AROUND THE METRO UNTIL 2/3Z AND WILL HANDLE IT WITH -RA VCTS. WACO WILL SEE THE BRUNT OF THE STORMS FOR THE NEXT 2 HOURS OR SO. HIGH RES GUIDANCE THEN SHOWS LINGERING LIGHT RAIN WITH POSSIBLE EMBEDDED THUNDERSTORMS FOR MOST OF THE OVERNIGHT HOURS. CIGS HAVE BEEN BOUNCING BETWEEN IFR/MVFR/VFR WITH THE THUNDERSTORMS. THINK MVFR WILL CONTINUE FOR THE METROPLEX BEFORE DRIER AIR MOVES INTO THE REGION LATE THIS EVENING. WACO SHOULD REMAIN MVFR FOR MOST OF THE PERIOD. HAMPSHIRE && .PREV DISCUSSION... /ISSUED 401 PM CDT MON MAY 12 2014/ COLD FRONT AND ASSOCIATED LINE OF THUNDERSTORMS ARE CURRENTLY MOVING THROUGH NORTH TEXAS THIS AFTERNOON. CONVECTION IS MAINLY NON SEVERE GIVEN A LACK OF DEEP LAYER SHEAR...ALTHOUGH SURFACE BASED INSTABILITY IS MORE THAN SUFFICIENT FOR STRONG UPDRAFTS AND THIS HAS GENERALLY BEEN THE CASE. RADAR OVER THE LAST HOUR HAS SHOWN SOME INDICATIONS OF THE CLUSTER MOVING INTO THE METROPLEX BECOMING A BIT BETTER ORGANIZED WITH A 70KT REAR INFLOW JET NOTED ON HIGHER ELEVATION SCANS. THIS SUGGESTS THAT A MORE ORGANIZED COLD POOL HAS DEVELOPED AND MAY HELP KEEP THE LINE MOVING TO THE EAST. WHILE THIS IS GENERALLY GOOD NEWS...THE ENVIRONMENT REMAINS PRIMED FOR VERY HEAVY RAINFALL. WITH A DEEP WARM MOIST LAYER IN PLACE AND WEAK MID UPPER LEVEL WIND FIELDS...STORMS NOT SURGING TO THE EAST IN ASSOCIATION WITH THE COLD POOL WILL BE SLOW MOVING AND VERY EFFICIENT RAINFALL PRODUCERS. THE CURRENT THINKING THROUGH THE REMAINDER OF THIS EVENING IS THAT THE FRONT/LINE OF THUNDERSTORMS WILL MOVE EAST TO JUST EAST OF THE METROPLEX THIS EVENING AND EXTENDING SOUTHWEST TOWARD AROUND KILLEEN. THIS POSITION BECOMES FAVORABLE TONIGHT FOR VERY HEAVY RAINFALL AS LOW/MID LEVEL WINDS BECOME PARALLEL WITH THE FRONT AND REMAIN GENERALLY WEAK. WITH PERSISTENT LARGE SCALE FORCING FOR ASCENT WITHIN THIS VERY MOIST CONVERGENT AXIS...VERY HEAVY RAINFALL WILL BE POSSIBLE. WILL CONTINUE TO HIGHLIGHT THE THREAT FOR FLASH FLOODING MAINLY SOUTHEAST OF THE DALLAS/FORT WORTH AREA. SOME AREAS COULD PICK UP IN EXCESS OF 4 INCHES OF RAIN THROUGH LATE TONIGHT. HIGHEST POPS WILL BE ORIENTED FROM NEAR PARIS TO JUST SOUTH OF DALLAS THEN BACK TO THE SOUTHWEST THROUGH LATE TONIGHT. THE INITIAL COOLER AIR WILL BE SHALLOW THROUGH LATE TONIGHT AND AMPLE MOISTURE AND INSTABILITY WILL EXIST ATOP THE COOLER AIR. THE INITIAL SHORTWAVE THAT HELPED GENERATE THIS AFTERNOONS SHOWERS AND THUNDERSTORMS IS IN THE PROCESS OF MOVING NORTHEAST INTO THE CENTRAL PLAINS HOWEVER THE MAIN TROUGH AXIS REMAINS OVER THE WESTERN U.S. WITH CONTINUED FORCING FOR ASCENT EXPECTED TO OVERSPREAD THE AREA LATE TONIGHT AND TOMORROW...ELEVATED CONVECTION WILL REMAIN POSSIBLE THROUGH TUESDAY NIGHT. HIGHEST POPS WILL CONTINUE TO BE IN THE SOUTHEAST WHERE THE 850-700MB THETA-E BOUNDARY WILL BE LOCATED. THE MAIN TROUGH AXIS WILL MOVE EAST OF THE AREA ON WEDNESDAY WITH PRECIPITATION CHANCES DIMINISHING FROM WEST TO EAST. DEEP NORTHWEST FLOW ALOFT SHOULD KEEP THINGS DRY AND RELATIVELY COOL THROUGH THE END OF THE WEEK. TEMPERATURES WILL BE COOLEST ON TUESDAY WITH CLOUDS AND SCATTERED ELEVATED SHOWERS AROUND. TEMPERATURES WARM INTO THE LOWER 80S BY FRIDAY. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 64 52 69 50 / 60 20 40 10 0 WACO, TX 55 63 50 68 45 / 90 50 50 10 0 PARIS, TX 56 64 51 64 45 / 80 40 50 20 0 DENTON, TX 52 65 49 70 44 / 40 20 40 10 0 MCKINNEY, TX 53 65 51 69 45 / 60 30 40 10 0 DALLAS, TX 56 67 53 69 51 / 70 30 40 10 0 TERRELL, TX 56 63 51 70 46 / 80 40 50 20 0 CORSICANA, TX 58 63 52 68 49 / 90 50 50 20 0 TEMPLE, TX 56 63 50 69 46 / 100 50 50 10 0 MINERAL WELLS, TX 51 65 47 71 46 / 40 20 30 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 5 AM CDT TUESDAY FOR TXZ094-095-103>107- 118>123-133>135-145>148-158>162-174-175. && /
Hazardous weather outlook, May 12, 3:41 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 341 PM CDT MON MAY 12 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 341 PM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. WIDESPREAD THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF NORTH AND CENTRAL TEXAS THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZED HAIL AND DAMAGING WINDS. HEAVY RAIN MAY RESULT IN FLASH FLOODING...PARTICULARLY EAST OF A LINE FROM DENTON TO KILLEEN...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL ACCOMPANY ADDITIONAL RAINFALL ON TUESDAY AND TUESDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED...AND RAINFALL AMOUNTS ARE NOT EXPECTED TO RESULT IN SIGNIFICANT FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. CAVANAUGH
In the hours before
Special weather statement, May 12, 4:57 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT MON MAY 12 2014
TXZ157-122230-
CORYELL TX-
457 PM CDT MON MAY 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
CORYELL COUNTY
AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 16 MILES WEST OF GATESVILLE...MOVING EAST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COPPERAS COVE...EVANT...FORT
GATES...GATESVILLE AND MOTHER NEFF STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SMALL HAIL IS ALSO POSSIBLE.
LAT...LON 3135 9809 3139 9814 3147 9818 3171 9769
3132 9742 3107 9791
TIME...MOT...LOC 2157Z 277DEG 34KT 3138 9797
82/JLDSpecial weather statement, May 12, 5:31 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT MON MAY 12 2014
TXZ144-122300-
BOSQUE TX-
531 PM CDT MON MAY 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BOSQUE COUNTY
AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES EAST OF CLIFTON...MOVING NORTH AT 30
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON AND MERIDIAN.
FREQUENT CLOUD TO GROUND LIGHTNING... HEAVY RAINFALL...NICKEL-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3194 9768 3202 9742 3199 9741 3198 9738
3193 9744 3189 9736 3187 9738 3184 9733
3184 9728 3179 9732 3175 9729 3164 9750
TIME...MOT...LOC 2231Z 196DEG 25KT 3185 9739
82/JLDLocal storm report, May 12, 5:47 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 2 E BLUM 32.15N 97.37W
05/12/2014 HILL TX LAW ENFORCEMENT
WATER OVER FM 934 EAST OF BLUM.Local storm report, May 12, 5:54 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 3 SW GOLDTHWAITE 31.42N 98.61W
05/12/2014 MILLS TX LAW ENFORCEMENT
WATER OVER HWY 16 SOUTHWEST OF GOLDTHWAITE & HWY 84 NEAR
MULIN.Local storm report, May 12, 6:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
626 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST PLANO 33.02N 96.72W
05/12/2014 M60 MPH COLLIN TX TRAINED SPOTTER
MCDERMOTT AND CUSTER IN PLANOLocal storm report, May 12, 7:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
708 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD WHITNEY 31.97N 97.33W
05/12/2014 HILL TX LAW ENFORCEMENT
2 FEET OF WATER ON THE ROAD NEAR WHITNEYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:09 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Freestone, Limestone | 96 min |
| May 12, 7:36 PM CDT | Special Weather Statement | FWD | Falls | 24 min |
| May 12, 7:44 PM CDT | Flash Flood Warning | FWD | Falls | 2 hr |
| May 12, 8:27 PM CDT | Areal Flood Warning | FWD | Hill | 4 hr |
| May 12, 8:40 PM CDT | Areal Flood Warning | FWD | McLennan | 4 hr |
| May 12, 8:46 PM CDT | Areal Flood Advisory | FWD | Limestone | 89 min |
| May 12, 8:59 PM CDT | Areal Flood Advisory | FWD | Robertson | 91 min |
| May 12, 9:16 PM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| May 12, 9:20 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| May 13, 12:48 PM CDT | River Flood Warning | FWD | Navarro | 36 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.